MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 1606000500
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Patient clinical id: lucus 1-2-3-4 pre-op diagnosis: disbalance sagital lumbar procedure: scoliosis disbalance sagital level: t3-illiac it was reported that patient underwent a surgery.Post-op, pain and instability was observed in the patient.
 
Additional Manufacturer Narrative
(b)(4).X-ray review: post-op x-rays for long segment thoraco sacral fixation show a bilateral rod fracture and loss of saggittal balance.Fusion structures reported as solid, but imaging suggests otherwise.The second images provided still demonstrate a rod fracture in a different location, presumably after revision though the saggittal balance is better the second time.Root cause: undeterminate.
 
Event or Problem Description
It was reported post-op x-rays of long segment thoraco-sacral fixation that a bilateral rod fracture and loss of saggittal balance was observed.Fusion structures were reported as not so solid and revision surgery was scheduled.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6713265
Report Number1030489-2017-01763
Device Sequence Number16455483
Product Code NKB
UDI-Device Identifier00613994974297
UDI-Public00613994974297
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1606000500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;